CSN Login
Members Online: 16

Frustration about lingering effects

Lossof
Posts: 1
Joined: Mar 2004

I am a two time cancer survivor, and frustrated with the lingering side effects, their impact on my life, and the skepticism of some (not all) physicians that the physical effects of treatment are long term.

I have a wonderful family and support network, but when I try to discuss ongoing treatment for lingering effects my physicians largely tell me to move on.

I have digestive, memory, swelling, fatigue and feelings of being overwhelmed issues that I think may be treatable if taken seriously.

I have outlined a book entitled "A Loss of Innocence" that has been a help...since I express my frustrations in writing which helps think them through. Also an MD, Patricia Ganz, from UCLA wrote an article about the lingering physical effects which adds credence to my observations. Any stories you have out there that will validate my experience? I don't want to dwell on the negative aspects of it, but want to proactively treat the symptoms so I can get as much back to "normal" as possible after surgery, chemo and radiation...twice! Thanks for listening.

dickl
Posts: 39
Joined: Jan 2002

HI,
My son is 8 years out from a BMT for leukemia. Although he is cured the late effects have been numerable and we deal with them everyday. He too has memory loss,fatigue,epilepsy,behavioral problems(he is now 15),obsessive-compulsive disorder, and more. The medical community has been of little help in the post treatment years.But he , unlike many of the children we knew living at the hospital for many months , is alive.And through his hard work and the 24/7 care of his mother and I , he is better in many respects and we hope he can be a functional member of society. It is frustrating and being cured does not mean life will ever be the same.
Feel free to e-mail me here.

dickl

dimastbo
Posts: 3
Joined: Apr 2004

I have just joined this network to find answers for my son. In '89 he had a brian tumor- he was 15 at the time. He lost the hormone that controls thirst and urine and has been taking DDAVP ever since. He lost the ability to use both eyes at the same time. Despite this, he graduated from the University of Florida as a Landscape Architect(which the doctors said he could never do). Now, at 30, employed and married 2 years, he is having side effects. He's lost some hearing and feeling in the side of his head where the radiation was given. The doctor said the radiation causes hardening of the bones, which is causing his current problems. Today he told me he hasn't felt right in months, and he looks awful. I'm scared and want to know what's next to look for.

terriann47
Posts: 3
Joined: May 2004

I am having many of the same issues you are decribing I am new to this web site and would like to ask you a few questions if you would email me It has been 2 years since my stencell and now ssd is pulling my benefits because i am in remission and they do not count my side effects I am very frustrated.terri_ann_00@yahoo.com

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network